View Single Post
  #2 (permalink)   Report Post  
Old 30-05-2013, 04:11 AM posted to alt.food.diabetic
Julie Bove[_2_] Julie Bove[_2_] is offline
external usenet poster
 
Join Date: Sep 2010
Posts: 46,524
Default Exploding pills?

Oops! Meant to put this on ASD. Will put it there.
"Julie Bove" wrote in message
...
This is a strange one. I do up our pills, two weeks at time in those
oversized boxes with sliding tops that are marked off for 4 times of the
day. I keep mine near the computer and Angela's were here too but hers
were in a bad place and kept getting knocked off. So I put them on top of
the little refrigerator. It is not actually in the kitchen proper but at
the edge of it, under a piece of countertop that sticks out into the
dining room. On the other side of it is the laundry room.

Angela takes Colestipol which is a cholesterol med. She does not take it
for that reason. It is off label for the problems that her Glumetza
(Metformin) is causing her.

I noticed last night that some of the Colestipol pills had a split down
the side. Some but not all. Then by this morning, they were split wide
open. And now? It's as though they exploded from within. They are still
split but are HUGE!

I did have something like this happen before with some L Carnitine
tablets. Then I read on the bottle that they must not be removed from the
original bottle or this would happen. This didn't work for me so I
switched to the capsule kind.

I just called the pharmacy. I should have known better. Was just there
to get my own refill and was waited on by an Asian woman who not only is
slow but doesn't speak English well. I had difficulty understanding her
but it was worse on the phone.

She told me that maybe it involved moisturizer in the bathroom. Uh huh. I
think she meant moisture and I know enough not to put pills in there.

I haven't done anything in my kitchen or laundry room in the past few days
that would have caused excess moisture. I did cook green beans and rice
the other day. But the rice had a lid on it and there was only 1/2 a cup
of water in the beans.

So... Has anyone else had a problem like this? The pharmacist didn't
know and said that she would have the head pharmacist call me tomorrow.
They did switch to a different brand and some of the pills appear to be
harder than the others. These appeared to be rather soft from the start
and they're HUGE! So I don't know if she could even take the exploded
ones because of the size and I don't know if it would be safe to take.